MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - PUMP/DRIVELINE; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - PUMP/DRIVELINE; VENTRICULAR (ASSISST) BYPASS
Model Number 1103
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Atrial Flutter (1730); Bacterial Infection (1735); Stroke/CVA (1770); Pain (1994); Cardiogenic Shock (2262); Anxiety (2328); Depression (2361); Fungal Infection (2419); Convulsion/Seizure (4406); Heart Failure/Congestive Heart Failure (4446); Respiratory Insufficiency (4462); Kidney injury (4882)
Date of Event 01/17/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that a ventricular assist device (vad) patient presented with nonischemic cardiomyopathy, chronic external driveline (dl) infection, stroke, depression, anxiety, worsening heart failure, atrial flutter, acute kidney injury, and gastrointestinal pain.The patient was admitted with these symptoms and weighed 58kg at admission.Anticoagulation was held and cardioversion deferred both due to history of intracranial bleed.Cultures and blood cultures were conducted and revealed serratia bacteremia (bacteria found in the bloodstream), recurrent candida lusitaniae fungemia despite therapy.The patient was managed with antibiotics, including meropenem and micafungin, and flucytosine was added during this admission.Inotropic support with dobutamine and intravenous diuresis was also provided.The patient experienced breakthrough seizures, increasing somnolence, respiratory distress, and was malnourishedwith a final weight of 50kg.Comfort measures were initiated after further decline.The patient subsequently expired due to cardiogenic shock.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for additional information.Product event summary: (b)(6) was not returned for evaluation.This complaint is associated with a clinical adverse event.A review of the device history record was not performed as the reported event is not related to a manufacturing or servicing issue.Based on the available information, the device may have caused or contributed to the reported event.Per the instructions for use, infection, neurological dysfunction, pain, worsening heart failure, cardiac arrhythmia, psychiatric episodes, pain, respiratory dysfunction, and death are known potential complications associated with the implantation of a vad.Based on review of past adverse events for this patient, it was noted that the patient had a history of infection and neurological dysfunction events.Possible clinical factors that may have contributed to this event include the patient¿s pre-existing history and related comorbidities, the progression of their underlying disease, issues related to the therapeutic use of anticoagulant and antiplatelet medications and the patient's complex post-operative course.Including care of the driveline exit site.There are possible patient, pharmacological and procedural factors that may have contributed to this event.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - PUMP/DRIVELINE
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key24345313
Report Number3007042319-2026-00370
Device Sequence Number18619989
Product Code DSQ
UDI-Device Identifier00888707002639
UDI-Public(01)00888707002639(17)200731
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/31/2020
Device Model Number1103
Device Catalogue Number1103
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Supplement Date Received by Manufacturer03/18/2026
Initial Report FDA Received Date02/16/2026
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/19/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age38 YR
Patient SexMale
Patient Weight62 KG